MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE; PISTON SYRINGE
Catalog Number 303134
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe barrel/flange was damaged.The following information was provided by the initial reporter: "we ordered a bd syringe though medline that we believe falls under this issue.We have a verge reports on the device breaking and spraying blood during a draw.I have included the bd also if they would do the qa vs.Medline." additional information received on 01/08/2024: 1.Any adverse event or serious injury reported to patient or healthcare professional? no.2.Was there a delay of, or change in, the course of treatment due to the event? yes.3.Any sample or photo available for investigation? no.4.How was the patient outcome? are there any clinical signs, health consequences or impact? no.5.How was treatment completed for customer? grabbed another syringe.6.Patient status?n/a.7.Any picture of this complaint no.8.Please explain elaborate issue? when using a 10 ml slip tip bd syringe to draw a blood sample from iv start, there was a hole in the syringe chamber straight from package.This was not noticed until blood starting coming from the hole.9.Date of event? 12/15.2023.10.Physical available/not available? no.12.Customer address? (b)(6).13.This material number is correct or not? correct.14.Please provide correct batch number? c-198 8.

Brand Name
BD SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18522489
Report Number1213809-2024-00005
Device Sequence Number3665975
Product Code FMF
UDI-Device Identifier00382903031344
UDI-Public(01)00382903031344
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303134
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown